Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 239, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 6, 2005, 4:25 AM EST for Hancock County, Lucas County, Wood County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 4:25 AM EST (09:25 UTC)
- Expired
- Nov 6, 2005, 5:32 AM EST
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Hancock County, OH, Lucas County, OH, Wood County, OH
The radar
The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 4:25 AM EST | TSTM WND DMG | Ottawa, OH | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Nov 6, 4:40 AM EST | TSTM WND DMG | Mccomb, OH | A FEW LARGE LIMBS DOWN. |
| Nov 6, 5:05 AM EST | TSTM WND DMG | Bowling Green, OH | SEVERAL POLES AND A BARN BLOWN DOWN...CATTLE RUNNING IN THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:30 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 060927 SVRCLE OHC063-095-173-061045- /O.NEW.KCLE.SV.W.0239.051106T0925Z-051106T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 425 AM EST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWEST OHIO LUCAS COUNTY IN NORTHWEST OHIO WOOD COUNTY IN NORTHWEST OHIO * UNTIL 545 AM EST * AT 418 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THE LINE WAS LOCATED FROM SOUTH OF WAUSEON TO 16 MILES WEST OF MCCOMB...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE WESTON...WATERVILLE...VAN BUREN... PERRYSBURG...NORTH BALTIMORE...FINDLAY...BOWLING GREEN AND ARCADIA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4114 8423 4097 8415 4103 8347 4165 8359 $$
2 follow-up statements
000 WWUS51 KCLE 060958 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 457 AM EST SUN NOV 6 2005 OHC063-095-173-061045- /O.CON.KCLE.SV.W.0239.000000T0000Z-051106T1045Z/ HANCOCK OH-WOOD OH-LUCAS OH- 457 AM EST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 AM EST FOR LUCAS...WOOD AND HANCOCK COUNTIES... AT 453 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PORTAGE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WEST MILLGROVE... BOWLING GREEN... WAYNE... PEMBERVILLE... MAUMEE... PERRYSBURG... LUCKEY... A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. GUSTS TO 63 MPH REPORTED AT TOLEDO EXPRESS AIRPORT. LAT...LON 4163 8369 4105 8366 4103 8347 4165 8344 $$ KIELTYKA
000 WWUS51 KCLE 061032 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EST SUN NOV 6 2005 OHC063-095-173-061040- /O.CAN.KCLE.SV.W.0239.000000T0000Z-051106T1045Z/ HANCOCK OH-WOOD OH-LUCAS OH- 530 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LUCAS...WOOD AND HANCOCK COUNTIES IS CANCELLED... THE LINE OF STORMS RESPOSNISBLE FOR THE WARNING HAS MOVED EAST OF THE AREA. HOWEVER...OTHER SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE AREA THROUGH 630 AM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS WELL. A 63 MPH WIND GUST WAS MEASURED AT TOLEDO EXPRESS AIRPORT AT 439 AM. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4163 8369 4105 8366 4103 8347 4165 8344 $$ KUBINA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:05 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 6, 4:05 AM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 405 AM EST SUN NOV 6 2005 .SHORT TERM(TODAY-MONDAY)... FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER. && LONG TERM (TUESDAY-SATURDAY)... START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT TENDING TWD MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL. && .AVIATION(06Z-06Z)... LOW PRESSURE TRACKING NORTHEAST THROUGH ILLINOIS AT THIS TIME AND IS EXPECTED TO CONTINUE ITS TRACK TO THE CENTRAL GREAT LAKES BY 12Z. CEILINGS CONTINUE TO REMAIN VFR EXCEPT FOR IMMEDIATELY AHEAD OF AND BEHIND FRONT. PUSHED PRECIP BACK A BIT TO AROUND AND AFTER 12Z BEGINNING IN WESTERN AREAS...THEN PROGRESSING EAST. NOT EXPECTING HEAVIER SHOWERS OR TSRA UNTIL 10-14Z FROM CLE WEST AND THEN 14-18Z FROM CLE EAST TO ERI. LOOKS LIKE FROPA WILL BE A FEW HOURS LATER THAN PREVIOUS THINKING WITH WESTERN AREAS SEEING FROPA AROUND 10-12Z...CLE-MFD 12-16Z...AND YNG-ERI BETWEEN 16-20Z. 850MB WINDS CONTINUE TO INDICATE RANGING BETWEEN 50-60KT THROUGH MUCH OF THE DAY AFTER FROPA...REASONABLE TO HAVE WINDS GUSTING AT LEAST 30KT ESP WITH FROPA...THEN CONTINUING THROUGH AFTERNOON WITH WINDS DIMINISHING TOWARDS END OF FCST PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089 FROM 7 AM SUNDAY TO 7 PM SUNDAY. WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7 AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. .PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. && SHORT TERM UPDATE...KOSARIK SHORT TERM...KIELTYKA LONG TERM...WCR AVIATION...ABE
Hazardous weather outlook, Nov 6, 4:21 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 421 AM EST SUN NOV 6 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING. LEZ142>149-162>169-070930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE AND OR STORM WARNINGS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:46 PM EST | Marine Weather Statement | CLE | 32 hr | |
| Nov 5, 9:40 PM EST | Wind Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 6 more | 21 hr |
| Nov 6, 4:46 AM EST | Special Marine Warning | CLE | 119 min | |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wyandot | 68 min |
| Nov 6, 5:28 AM EST | Severe Thunderstorm Warning | CLE | Erie, Huron | 62 min |
| Nov 6, 5:43 AM EST | Severe Thunderstorm Warning | CLE | Marion | 47 min |
| Nov 6, 5:49 AM EST | Special Marine Warning | CLE | 116 min | |
| Nov 6, 6:02 AM EST | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 43 min |
| Nov 6, 6:19 AM EST | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Nov 6, 6:28 AM EST | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Nov 6, 9:08 AM EST | Severe Thunderstorm Warning | CLE | Huron, Lorain | 52 min |
| Nov 6, 9:38 AM EST | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Nov 6, 9:43 AM EST | Severe Thunderstorm Warning | CLE | Ashland, Medina | 47 min |
| Nov 6, 10:35 AM EST | Severe Thunderstorm Warning | CLE | Geauga, Lake | 40 min |
| Nov 6, 11:04 AM EST | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.